Tornado, Wright
- When
- December 18, 9:55 AM CST to 10:05 AM CST
- Where
- Wright County, 8 mi SW of Grovespring
- Rating
- F0
- Path length
- 10 mi
- Path width
- 100 yd
- Property damage
- $75,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.317, -92.717
Tornado touched down damaging two mobile homes, several out buildings, along with numerous uprooted trees.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Tornado touched down damaging two mobile homes, several out buildings, along with numerous uprooted trees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Dec 18, 2:35 AM CST, 7 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 235 AM CST WED DEC 18 2002 PRIMARY FORECAST CONCERNS REMAIN SEVERE WEATHER TODAY...AND PRECIPITATION CHANCES THURSDAY AND SATURDAY. VERY ACTIVE WEATHER DEVELOPED AS ADVERTISED OVERNIGHT AS 30H JET WITH 125 KT WINDS AND DEEP LAYER SHEAR DEVELOPED OVER THE AREA. WATER VAPOR SHOWS LEAD MID LEVEL SHORTWAVE AND ASSOCIATED DRY SLOT SLIDING ALONG THE KANSAS/OKLAHOMA BORDER. THUNDERSTORMS AND A SOME SUPERCELLS CONTINUED WITH ACTIVITY FOCUSED WEST OF A BRANSON TO SALEM LINE. AT 08Z CONWAY AND NEODESHA WIND PROFILERS INDICATE SOUTH-SOUTHWEST WINDS AT 60 KTS AT 85H. TRUE WARM FRONT APPEARS TO BE OVER CENTRAL MISSOURI WITH THE COLD FRONT STRETCHING ACROSS CENTRAL KANSAS. HOWEVER MESO SCALE BOUNDARY APPEARS TO HAVE SET UP NEAR THE INTERSTATE 44 CORRIDOR. SURFACE BASED CAPES REMAIN NEAR 1000 J/KG WITH HELICITIES NEAR 600 M/S. ACTIVITY WILL CONTINUE INTO THE MORNING AS THE INITIAL SHORTWAVE ROTATES NORTHEAST AND REGION REMAINS IN A VERY WARM AND MOIST AIRMASS. INITIAL COLD FRONT OR PRE FRONTAL TROUGH WILL PUSH EAST INTO SOUTHWEST MISSOURI BY EARLY AFTERNOON AND INTO SOUTH CENTRAL MISSOURI BY LATE AFTERNOON. IN THE MEAN TIME THE NEXT UP STREAM SHORTWAVE WILL BE TRACKING FROM THE DESERT SOUTHWEST AND INTO THE SOUTHERN PLAINS LATE THIS AFTERNOON. AMPLE SURFACE BASED INSTABILITY AHEAD OF THE BOUNDARY AND CONTINUED DEEP LEVEL SHEAR WILL MAINTAIN POTENTIAL OF SEVERE THUNDERSTORMS AND ISOLATED TORNADOES. COMPLEX AND ACTIVE PATTERN WILL CONTINUE INTO THE WEEKEND. SECONDARY COLD FRONT WILL PUSH ACROSS THE AREA EARLY THURSDAY AS THE PRIMARY SHORTWAVE SWINGS ACROSS THE AREA. SOME QUESTION TO WHETHER LIGHT PRECIPITATION CHANCES WILL PERSIST TONIGHT AND THURSDAY WITH THE PASSAGE OF THIS SHORTWAVE. WILL FOLLOW CLOSER TO GFS MODEL AND MENTION CHANCE OF SPRINKLES OR LIGHT RAIN THURSDAY. ALSO FOLLOWING THE COOLER MAV GUIDANCE. COLDER AIR WILL CONTINUE TO SINK INTO THE REGION FRIDAY AND SATURDAY. GFS SHOWS ANOTHER SHORTWAVE RIDING ACROSS THE REGION SATURDAY AND THIS IS REASONABLE AGREEMENT WITH THE ECMWF. WILL INTRODUCE CHANCE OF RAIN OR SNOW FOR SATURDAY BUT REMOVE PRECIPITATION CHANCES SUNDAY. ISC GRIDS WILL BE SENT AROUND 3 AM. .SGF... MO...NONE. KS...NONE. FOSTER
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CST WED DEC 18 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL...AND TORNADOES. AREAS AFFECTED AND TIMING: THROUGH THIS MORNING...ALL AREAS OVER THE FORECAST AREA WILL CONTINUE TO HAVE A CHANCE OF SEVERE WEATHER. THE SEVERE WEATHER THREAT WILL GRADUALLY DIMINISH OVER SOUTHEAST KANSAS THIS MORNING. HOWEVER...THE OVERALL STORM THREAT WILL INCREASE AGAIN LATE THIS MORNING OVER THE MISSOURI OZARKS AND CONTINUE THROUGH MIDNIGHT TONIGHT AS COLD FRONT MOVES WEST TO EAST THROUGH THE AREA. DISCUSSION: A STRONG STORM SYSTEM WILL SWEEP THROUGH THE UPPER MIDWEST TODAY. AN ASSOCIATED COLD FRONT OVER EASTERN KANSAS EARLY THIS MORNING WILL BEGIN TO MOVE EAST THROUGH CENTRAL AND SOUTHERN MISSOURI TODAY AND THIS EVENING...EXITING EASTERN SECTIONS OF THE MISSOURI OZARKS BY MIDNIGHT. WIND SHEAR PROFILES INDICATE THAT SUPERCELL THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE AHEAD OF THE FRONT. AS DAYTIME HEATING OCCURS OVER THE AREA TODAY...STORMS ARE EXPECTED TO REINTENSIFY AND POSSIBLY ORGANIZE INTO A SQUALL LINE THIS AFTERNOON OVER THE OZARKS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT SHOULD BE READY FOR ACTIVATION TODAY AND TONIGHT. ALBERT THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
816 AM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 AM HUMANSVILLE MO WIND DAMAGE
12/18/02 POLK *** 1 INJ ***
NUMEROUS TREES AND
POWER LINES DOWN OVER
ROADWAY. 11 HOMES AND
NUMEROUS OUTBUILDINGS
DAMAGED. 1 INJURY. BARN
BLOWN ON THE ROAD.
REPORTED BY EMERGENCY
MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
822 AM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 AM WACO MO 1.75 INCH HAIL
12/18/02 JASPER REPORTED BY COOPERATIVE
OBSERVER.
0715 AM GOODHOPE MO .88 INCH HAIL
12/18/02 DOUGLAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
848 AM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM WILLARD MO .88 INCH HAIL
12/17/02 GREENE REPORTED BY HAM RADIO
OPERATOR.
0935 PM 5 E MT VERNON MO .75 INCH HAIL
12/17/02 LAWRENCE REPORTED BY PUBLIC.
0941 PM MT VERNON MO 70 MPH TSTM GUST
12/17/02 LAWRENCE REPORTED BY HAM RADIO
OPERATOR.
0958 PM HALLTOWN MO 1.75 INCH HAIL
12/17/02 LAWRENCE REPORTED BY PUBLIC.
0958 PM HALLTOWN MO .5 INCH HAIL
12/17/02 LAWRENCE HAIL COVERING ROADS IN
TOWN . REPORTED BY HAM
RADIO OPERATOR.
0958 PM WILLARD MO .75 INCH HAIL
12/17/02 GREENE REPORTED BY HAM RADIO
OPERATOR.
0958 PM 4 N WILLARD MO .75 INCH HAIL
12/17/02 GREENE REPORTED BY HAM RADIO
OPERATOR.
0958 PM 3 N FAIR GROVE MO 65 MPH TSTM GUST
12/17/02 GREENE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0958 PM 4 E HALLTOWN MO 1 INCH HAIL
12/17/02 GREENE REPORTED BY STORM
SPOTTER.
1018 PM SPRINGFIELD ARPT MO .75 INCH HAIL
12/17/02 GREENE AT NWS OFFICE
SPRINGFIELD.
1024 PM 3 NW FAIRVIEW MO WIND DAMAGE
12/17/02 NEWTON HOUSE AND BARN DAMAGED
AND SEVERAL TREES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
1030 PM SPRINGFIELD MO .88 INCH HAIL
12/17/02 GREENE REPORTED BY HAM RADIO
OPERATOR.
1037 PM 9 W MONETT MO TORNADO
12/17/02 BARRY TORNADO ON GROUND.
DEBRIS CLOUD SPOTTED.
REPORTED BY EMERGENCY
MANAGEMENT.
1042 PM FAIR GROVE MO .88 INCH HAIL
12/17/02 GREENE REPORTED BY FIRE AND
RESCUE.
1055 PM 5 NE SLEEPER MO .88 INCH HAIL
12/17/02 LACLEDE REPORTED BY EMERGENCY
MANAGEMENT.
1103 PM NEVADA MO .75 INCH HAIL
12/17/02 VERNON REPORTED BY EMERGENCY
MANAGEMENT.
1103 PM NEVADA MO .75 INCH HAIL
12/17/02 VERNON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1110 PM FT SCOTT KS .75 INCH HAIL
12/17/02 BOURBON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1118 PM 3 E CHESAPEAKE MO TORNADO
12/17/02 LAWRENCE TORNADO HIT THE LUCKY
LADY TRAILER PARK AND 3
HOMES EAST OF TRAILER
PARK. 1 FATALITY
COMFIRMED. REPORTED BY
EMERGENCY MANAGEMENT.
1119 PM 4 S ASH GROVE MO .88 INCH HAIL
12/17/02 GREENE REPORTED BY PUBLIC.
1121 PM 4 S ASH GROVE MO 1.5 INCH HAIL
12/17/02 GREENE REPORTED BY PUBLIC.
1126 PM 1 SE HALLTOWN MO 80 MPH TSTM GUST
12/17/02 LAWRENCE REPORTED BY HAM RADIO
OPERATOR.
1131 PM ST ROBERT MO .88 INCH HAIL
12/17/02 PULASKI
1132 PM NEVADA MO .88 INCH HAIL
12/17/02 VERNON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1134 PM WAYNESVILLE MO .88 INCH HAIL
12/17/02 PULASKI
1135 PM 2 SW HAYDEN MO .75 INCH HAIL
12/17/02 MARIES REPORTED BY STORM
SPOTTER.
1139 PM 2 SW HAYDEN MO .75 INCH HAIL
12/17/02 MARIES REPORTED BY PUBLIC.
1140 PM 1 S PLEASANT HOPE MO .88 INCH HAIL
12/17/02 POLK REPORTED BY PUBLIC.
1150 PM PLEASANT HOPE MO 1 INCH HAIL
12/17/02 POLK
1152 PM PLEASANT HOPE MO WIND DAMAGE
12/17/02 POLK STRUCTURAL DAMAGE IN
TOWN. REPORTED BY
EMERGENCY MANAGEMENT.
1153 PM PLEASANT HOPE MO 1.5 INCH HAIL
12/17/02 POLK REPORTED BY EMERGENCY
MANAGEMENT.
1155 PM 3 N NEVADA MO 1 INCH HAIL
12/17/02 VERNON REPORTED BY HENRY
COUNTY EMERGENCY
MANAGEMENT.
1159 PM 2 SE REDTOP MO .88 INCH HAIL
12/17/02 DALLAS HAIL COVERING THE
GROUND. REPORTED BY HAM
RADIO OPERATOR.
1159 PM REDTOP MO .88 INCH HAIL
12/17/02 DALLAS HAIL COVERING GROUND.
REPORTED BY HAM RADIO
OPERATOR.
1213 AM 5 S BUFFALO MO 1.75 INCH HAIL
12/18/02 DALLAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1215 AM MARCH MO 1 INCH HAIL
12/18/02 DALLAS REPORTED BY HAM RADIO
OPERATOR.
1250 AM APPLETON CITY MO .88 INCH HAIL
12/18/02 ST.CLAIR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0105 AM WARSAW MO .88 INCH HAIL
12/18/02 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0108 AM 5 S COLUMBUS KS TORNADO
12/18/02 CHEROKEE TORNADO REPORTED
BETWEEN COLUMBUS AND
MELROSE. ALSO GOLFBALL
SIZE HAIL REPORTED AT
KOAM TV NEAR CRESTLINE.
REPORTED BY MEDIA.
0130 AM WACO MO 1.75 INCH HAIL
12/18/02 JASPER REPORTED BY COOPERATIVE
OBSERVER.
0139 AM JASPER MO 1.25 INCH HAIL
12/18/02 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0145 AM VERSAILLES MO .75 INCH HAIL
12/18/02 MORGAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0148 AM 1 N JASPER MO TORNADO
12/18/02 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0153 AM BOSTON MO TORNADO
12/18/02 BARTON THREE HOUSES DESTROYED
AT THE INTERSECTION OF
HYW JJ AND 126. THIS IS
A CONTINUATION OF THE
REPORT FROM 5 NE OF
JASPER. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0153 AM ASBURY MO 2 INCH HAIL
12/18/02 JASPER REPORTED BY HAM RADIO
OPERATOR.
0153 AM 5 NE JASPER MO TORNADO
12/18/02 BARTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0155 AM 1 SW BOSTON MO TORNADO
12/18/02 BARTON ONE STORY FRAME HOUSE,
SILO, AND BARN
DESTROYED. REPORTED BY
HAM RADIO OPERATOR.
0159 AM 1 S KENOMA MO TORNADO
12/18/02 BARTON AT LEAST THREE FRAME
HOMES AND ONE MOBILE
HOME DESTROYED. ONE
FATALITY AND FIVE
INJURIES. REPORTED BY
EMERGENCY MANAGEMENT.
0200 AM 1 S LAMAR MO TORNADO
12/18/02 BARTON TORNADO DAMAGED ONE
HOME NO INJURIES
REPORTED. DEBRIS ACROSS
HWY 126. NICKLE SIZE
HAIL ALSO REPORTED.
REPORTED BY EMERGENCY
MANAGEMENT.
0235 AM 2 SW ARNICA MO .88 INCH HAIL
12/18/02 CEDAR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0235 AM 5 N STOCKTON MO .88 INCH HAIL
12/18/02 CEDAR REPORTED BY HAM RADIO
OPERATOR.
0245 AM HUMANSVILLE MO WIND DAMAGE
12/18/02 POLK *** 1 INJ ***
NUMEROUS TREES AND
POWER LINES DOWN OVER
ROADWAY. 11 HOMES AND
NUMEROUS OUTBUILDINGS
DAMAGED. 1 INJURY. BARN
BLOWN ON THE ROAD.
REPORTED BY EMERGENCY
MANAGEMENT.
0245 AM HUMANSVILLE MO WIND DAMAGE
12/18/02 POLK NUMEROUS TREES AND
POWER LINES DOWN OVER
ROADWAY. REPORTED BY
EMERGENCY MANAGEMENT.
0257 AM 1 S WEAUBLEAU MO TORNADO
12/18/02 HICKORY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0257 AM 5 N OZARK MO 1 INCH HAIL
12/18/02 CHRISTIAN REPORTED BY HAM RADIO
OPERATOR.
0301 AM 2 W ELKTON MO WIND DAMAGE
12/18/02 HICKORY MOBIL HOME DESTROYED.
NO INJURIES REPORTED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0350 AM 3 E GROVESPRING MO WIND DAMAGE
12/18/02 WRIGHT MANY TREES UPROOTED
ALONG HWY 5. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0355 AM 5 N HARTVILLE MO WIND DAMAGE
12/18/02 WRIGHT REPORTED BY LAW
ENFORCEMENT OFFICIAL.
ROOF BLOWN OFF HOUSE.
0510 AM WARSAW MO .75 INCH HAIL
12/18/02 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0715 AM GOODHOPE MO .88 INCH HAIL
12/18/02 DOUGLAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
856 AM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM WILLARD MO .88 INCH HAIL
12/17/02 GREENE REPORTED BY HAM RADIO
OPERATOR.
0935 PM 5 E MT VERNON MO .75 INCH HAIL
12/17/02 LAWRENCE REPORTED BY PUBLIC.
0941 PM MT VERNON MO 70 MPH TSTM GUST
12/17/02 LAWRENCE REPORTED BY HAM RADIO
OPERATOR.
0958 PM HALLTOWN MO 1.75 INCH HAIL
12/17/02 LAWRENCE REPORTED BY PUBLIC.
0958 PM HALLTOWN MO .5 INCH HAIL
12/17/02 LAWRENCE HAIL COVERING ROADS IN
TOWN . REPORTED BY HAM
RADIO OPERATOR.
0958 PM WILLARD MO .75 INCH HAIL
12/17/02 GREENE REPORTED BY HAM RADIO
OPERATOR.
0958 PM 4 N WILLARD MO .75 INCH HAIL
12/17/02 GREENE REPORTED BY HAM RADIO
OPERATOR.
0958 PM 3 N FAIR GROVE MO 65 MPH TSTM GUST
12/17/02 GREENE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0958 PM 4 E HALLTOWN MO 1 INCH HAIL
12/17/02 GREENE REPORTED BY STORM
SPOTTER.
1018 PM SPRINGFIELD ARPT MO .75 INCH HAIL
12/17/02 GREENE AT NWS OFFICE
SPRINGFIELD.
1024 PM 3 NW FAIRVIEW MO WIND DAMAGE
12/17/02 NEWTON HOUSE AND BARN DAMAGED
AND SEVERAL TREES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
1030 PM SPRINGFIELD MO .88 INCH HAIL
12/17/02 GREENE REPORTED BY HAM RADIO
OPERATOR.
1037 PM 9 W MONETT MO TORNADO
12/17/02 BARRY TORNADO ON GROUND.
DEBRIS CLOUD SPOTTED.
REPORTED BY EMERGENCY
MANAGEMENT.
1042 PM FAIR GROVE MO .88 INCH HAIL
12/17/02 GREENE REPORTED BY FIRE AND
RESCUE.
1055 PM 5 NE SLEEPER MO .88 INCH HAIL
12/17/02 LACLEDE REPORTED BY EMERGENCY
MANAGEMENT.
1103 PM NEVADA MO .75 INCH HAIL
12/17/02 VERNON REPORTED BY EMERGENCY
MANAGEMENT.
1103 PM NEVADA MO .75 INCH HAIL
12/17/02 VERNON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1110 PM FT SCOTT KS .75 INCH HAIL
12/17/02 BOURBON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1118 PM 3 E CHESAPEAKE MO TORNADO
12/17/02 LAWRENCE *** 1 DEAD ***
TORNADO HIT THE LUCKY
LADY TRAILER PARK AND 3
HOMES EAST OF TRAILER
PARK. 1 CONFIRMED
FATALITY AND SEVERAL
INJURIES. EXACT NUMBER
UNKNOWN.. REPORTED BY
EMERGENCY MANAGEMENT.
1119 PM 4 S ASH GROVE MO .88 INCH HAIL
12/17/02 GREENE REPORTED BY PUBLIC.
1121 PM 4 S ASH GROVE MO 1.5 INCH HAIL
12/17/02 GREENE REPORTED BY PUBLIC.
1126 PM 1 SE HALLTOWN MO 80 MPH TSTM GUST
12/17/02 LAWRENCE REPORTED BY HAM RADIO
OPERATOR.
1131 PM ST ROBERT MO .88 INCH HAIL
12/17/02 PULASKI
1132 PM NEVADA MO .88 INCH HAIL
12/17/02 VERNON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1134 PM WAYNESVILLE MO .88 INCH HAIL
12/17/02 PULASKI
1135 PM 2 SW HAYDEN MO .75 INCH HAIL
12/17/02 MARIES REPORTED BY STORM
SPOTTER.
1139 PM 2 SW HAYDEN MO .75 INCH HAIL
12/17/02 MARIES REPORTED BY PUBLIC.
1140 PM 1 S PLEASANT HOPE MO .88 INCH HAIL
12/17/02 POLK REPORTED BY PUBLIC.
1150 PM PLEASANT HOPE MO 1 INCH HAIL
12/17/02 POLK
1152 PM PLEASANT HOPE MO WIND DAMAGE
12/17/02 POLK STRUCTURAL DAMAGE IN
TOWN. REPORTED BY
EMERGENCY MANAGEMENT.
1153 PM PLEASANT HOPE MO 1.5 INCH HAIL
12/17/02 POLK REPORTED BY EMERGENCY
MANAGEMENT.
1155 PM 3 N NEVADA MO 1 INCH HAIL
12/17/02 VERNON REPORTED BY HENRY
COUNTY EMERGENCY
MANAGEMENT.
1159 PM 2 SE REDTOP MO .88 INCH HAIL
12/17/02 DALLAS HAIL COVERING THE
GROUND. REPORTED BY HAM
RADIO OPERATOR.
1159 PM REDTOP MO .88 INCH HAIL
12/17/02 DALLAS HAIL COVERING GROUND.
REPORTED BY HAM RADIO
OPERATOR.
1213 AM 5 S BUFFALO MO 1.75 INCH HAIL
12/18/02 DALLAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1215 AM MARCH MO 1 INCH HAIL
12/18/02 DALLAS REPORTED BY HAM RADIO
OPERATOR.
1250 AM APPLETON CITY MO .88 INCH HAIL
12/18/02 ST.CLAIR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0105 AM WARSAW MO .88 INCH HAIL
12/18/02 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0108 AM 5 S COLUMBUS KS TORNADO
12/18/02 CHEROKEE TORNADO REPORTED
BETWEEN COLUMBUS AND
MELROSE. ALSO GOLFBALL
SIZE HAIL REPORTED AT
KOAM TV NEAR CRESTLINE.
REPORTED BY MEDIA.
0130 AM WACO MO 1.75 INCH HAIL
12/18/02 JASPER REPORTED BY COOPERATIVE
OBSERVER.
0139 AM JASPER MO 1.25 INCH HAIL
12/18/02 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0145 AM VERSAILLES MO .75 INCH HAIL
12/18/02 MORGAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0148 AM 1 N JASPER MO TORNADO
12/18/02 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0153 AM BOSTON MO TORNADO
12/18/02 BARTON THREE HOUSES DESTROYED
AT THE INTERSECTION OF
HYW JJ AND 126. THIS IS
A CONTINUATION OF THE
REPORT FROM 5 NE OF
JASPER. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0153 AM ASBURY MO 2 INCH HAIL
12/18/02 JASPER REPORTED BY HAM RADIO
OPERATOR.
0153 AM 5 NE JASPER MO TORNADO
12/18/02 BARTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0155 AM 1 SW BOSTON MO TORNADO
12/18/02 BARTON ONE STORY FRAME HOUSE,
SILO, AND BARN
DESTROYED. REPORTED BY
HAM RADIO OPERATOR.
0159 AM 1 S KENOMA MO TORNADO
12/18/02 BARTON AT LEAST THREE FRAME
HOMES AND ONE MOBILE
HOME DESTROYED. ONE
FATALITY AND FIVE
INJURIES. REPORTED BY
EMERGENCY MANAGEMENT.
0200 AM 1 S LAMAR MO TORNADO
12/18/02 BARTON TORNADO DAMAGED ONE
HOME NO INJURIES
REPORTED. DEBRIS ACROSS
HWY 126. NICKLE SIZE
HAIL ALSO REPORTED.
REPORTED BY EMERGENCY
MANAGEMENT.
0235 AM 2 SW ARNICA MO .88 INCH HAIL
12/18/02 CEDAR REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0235 AM 5 N STOCKTON MO .88 INCH HAIL
12/18/02 CEDAR REPORTED BY HAM RADIO
OPERATOR.
0245 AM HUMANSVILLE MO WIND DAMAGE
12/18/02 POLK *** 1 INJ ***
NUMEROUS TREES AND
POWER LINES DOWN OVER
ROADWAY. 11 HOMES AND
NUMEROUS OUTBUILDINGS
DAMAGED. 1 INJURY. BARN
BLOWN ON THE ROAD.
REPORTED BY EMERGENCY
MANAGEMENT.
0245 AM HUMANSVILLE MO WIND DAMAGE
12/18/02 POLK NUMEROUS TREES AND
POWER LINES DOWN OVER
ROADWAY. REPORTED BY
EMERGENCY MANAGEMENT.
0257 AM 1 S WEAUBLEAU MO TORNADO
12/18/02 HICKORY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0257 AM 5 N OZARK MO 1 INCH HAIL
12/18/02 CHRISTIAN REPORTED BY HAM RADIO
OPERATOR.
0301 AM 2 W ELKTON MO WIND DAMAGE
12/18/02 HICKORY MOBIL HOME DESTROYED.
NO INJURIES REPORTED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0350 AM 3 E GROVESPRING MO WIND DAMAGE
12/18/02 WRIGHT MANY TREES UPROOTED
ALONG HWY 5. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0355 AM 5 N HARTVILLE MO WIND DAMAGE
12/18/02 WRIGHT REPORTED BY LAW
ENFORCEMENT OFFICIAL.
ROOF BLOWN OFF HOUSE.
0510 AM WARSAW MO .75 INCH HAIL
12/18/02 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0715 AM GOODHOPE MO .88 INCH HAIL
12/18/02 DOUGLAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
905 AM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0904 AM SEYMOUR MO 1 INCH HAIL
12/17/02 WEBSTER REPORTED BY HAM RADIO
OPERATOR.KSZ073-097-101-MOZ055>058-066>068-077>079-088-089-093-094-101-182100- SPECIAL WEATHER STATEMENT - TORNADO WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 953 AM CST WED DEC 18 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 783...IN EFFECT UNTIL 300 PM CST WEDNESDAY AFTERNOON. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARTON...BENTON...CEDAR...DADE...HICKORY...JASPER...LAWRENCE... MARIES...MCDONALD...MILLER...MORGAN...NEWTON...POLK...ST. CLAIR AND VERNON. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS TORNADO WATCH INCLUDE BOLIVAR...FORT SCOTT...JOPLIN...MOUNT VERNON...NEOSHO...NEVADA...PITTSBURG AND STOCKTON. THIS WATCH IS IN ADDITION TO TORNADO WATCH 782 VALID UNTIL 1 PM FOR MUCH OF THE REST OF SOUTHWEST AND SOUTH CENTRAL MISSOURI. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/SGF OR AT HTTP://WEATHER.GOV.
The Springfield radar (KSGF), 61 km away, was scanning. The volume nearest the first event began at 15:52 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyThe tornado archive for Missouri, 2002Warnings in Missouri, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5326273.